Thunderstorm Wind, Van Wert
- When
- July 22, 7:08 PM EST
- Where
- Van Wert County, 2 mi W of Van Wert
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -84.600
Sheriff dispatch reported trees down west of Van Wert.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 22, 2:49 PM EST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EST MON JUL 22 2002 SHORT TERM... BRIEF DISCUSSION DUE TO CURRENT WATCH AND ANOTHER WATCH ABOUT TO BE ISSUED. BASICALLY...COLD FRONT SWEEPS INTO THE CWFA TONIGHT...AND EXITS THE SOUTHEAST CORNER AROUND 12Z TUESDAY. PLENTY OF MOISTURE FOR LOCALLY HEAVY RAIN TONIGHT...AND SLIGHT CHACNE OF SEVERE THIS EVENING. OTHER THAN A FEW LINGERING SHOWERS TUESDAY MORNING IN THE SOUTHEAST...DRY AIR AND HIGH PRESSURE BUILD IN FOR THE REST OF THE SHORT TERM. MOS TEMPS IN GOOD AGREEMENT AND WILL BLEND. EXTENDED DISCUSSION... 12Z AVN RUN INDICATES THU PD WL RMN DRY...PER PREVIOUS PACKAGE CHANGE. AVN CONTINUES TO INDICATED A SERIES OF MID LVL DISTURBANCES CROSSING RGN ON FRI AND SAT...SO LIKE GOING CHC POPS. MRF AND ESPECIALLY ECMWF...BUILD 5H RDG OVR LWR GRTLKS AND OH VLY ON SUN... WITH WRMFNT DISPLACED TO N OF RGN. THUS...WL OPT FOR DRY FCST AND BOOST TEMPS. NEXT FNT WL IMPACT RGN ON MON...SO CHC POPS AGAIN RETURN TO FCST. .IWX...NONE. 12/BARJENBRUCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EST MON JUL 22 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM 4 W READING MI WIND DAMAGE
07/22/02 HILLSDALE BARN BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0546 PM 1 NW MOSCOW MI WIND DAMAGE
07/22/02 HILLSDALE TREES BLOWN DOWN. REPORTED BY EMERGENCY MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EST MON JUL 22 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 2 N PERU IN WIND DAMAGE
07/22/02 MIAMI TREE BLOWN DOWN. REPORTED BY SHERIFF.
BY SHERIFF.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
624 PM EST MON JUL 22 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0552 PM ONWARD IN WIND DAMAGE
07/22/02 CASS TREES BLOWN DOWN.
ROOFS DAMAGED BY WIND.
REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EST MON JUL 22 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 6 W FREMONT IN WIND DAMAGE
07/22/02 STEUBEN 3 TREES BLOWN DOWN IN
THE LAKE PLEASANT AREA.
ONE OF THE TREES WAS
BLOWN DOWN ONTO A
HOUSE. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EST MON JUL 22 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM BUNKER HILL IN WIND DAMAGE
07/22/02 MIAMI TREE DOWN. REPORTED BY
EMERGENCY MANAGEMENT.INZ003-004-012>015-020-022-MIZ077-078-230015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 642 PM EST MON JUL 22 2002 THE SEVERE THUNDERSTORM WATCH FOR THE MICHIGAN COUNTIES OF BERRIEN AND CASS...AND THE INDIANA COUNTIES OF LAPORTE...SAINT JOSEPH...STARKE ...MARSHALL...PULASKI...FULTON...WHITE...AND CASS HAS BEEN CANCELED. STORMS HAVE MOVED OUT OF THE WATCH AREA AND THERE IS LITTLE POTENTIAL FOR ADDITIONAL SEVERE WEATHER.
The Northern Indiana radar (KIWX), 107 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sheriff dispatch reported trees down west of Van Wert.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307826.